Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 22, 2020, 9:13 PM CDT for Montague County, Texas. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2020, 9:13 PM CDT (02:13 UTC)
- Expired
- May 22, 2020, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 115 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:18 PM CDT | TSTM WND DMG | 1 Sse Bowie, TX | BUILDING DAMAGE REPORTED NEAR 81 AND HWY 287. |
| May 22, 9:18 PM CDT | HAIL 2 | 3 Nw Bowie, TX | TRAINED SPOTTER REPORTED 2 INCH HAIL NORTHWEST OF BOWIE. |
| May 22, 9:31 PM CDT | TSTM WND DMG | 4 Sse Bowie, TX | TRAINED SPOTTER REPORTING TREE LIMBS AND OTHER DEBRIS IN THE ROAD. |
| May 22, 9:41 PM CDT | TSTM WND DMG | 1 Ene Bowie, TX | TRAINED SPOTTERS REPORT TREE AND BUILDING DAMAGE WITH POWER OUT THROUGHOUT THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2660 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.6
The text
As transmitted.
551
WFUS54 KFWD 230213
TORFWD
TXC337-230300-
/O.NEW.KFWD.TO.W.0033.200523T0213Z-200523T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
913 PM CDT Fri May 22 2020
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southern Montague County in north central Texas...
* Until 1000 PM CDT.
* At 913 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bowie, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Forestburg around 950 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3345 9749 3348 9791 3366 9793 3377 9749
TIME...MOT...LOC 0213Z 262DEG 25KT 3354 9786
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
Barnes1 follow-up statement
514
WWUS54 KFWD 230255
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
955 PM CDT Fri May 22 2020
TXC337-230303-
/O.EXP.KFWD.TO.W.0033.000000T0000Z-200523T0300Z/
Montague TX-
955 PM CDT Fri May 22 2020
...THE TORNADO WARNING FOR SOUTHERN MONTAGUE COUNTY WILL EXPIRE AT
1000 PM CDT...
The tornado threat has diminished and the Tornado Warning and will
expire shortly. However, large hail and damaging winds remain likely
and a Severe Thunderstorm Warning remains in effect for Montague
County.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
LAT...LON 3345 9749 3348 9791 3366 9793 3377 9749
TIME...MOT...LOC 0253Z 262DEG 25KT 3358 9753
$$
BarnesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 22, 8:09 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 22, 8:09 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 809 PM CDT Fri May 22 2020 .SHORT TERM... /NEW/ /Through Saturday Evening/ A remnant outflow boundary located along the Red River provided enough lift as instability increased this afternoon, resulting in strong/severe supercells developing just along the Red River and our far northwestern counties. A few more convective attempts have been made along and north of I-20 near Stephens County and areas north, but the main focus is near the Red River this evening. The 00Z FWD sounding reveals an uncapped and unstable environment with CAPE values upwards of 3000 J/kg, steep lapse rates near 7-7.5 C/km, and 0-6km shear near 35 knots. Given the favorable environment, a threat for large hail and damaging winds will be likely, although a tornado or two cannot be ruled out. There will also be a potential for heavy rain given the slow storm motions already seen this afternoon and high PW values (1.4 inches in the 00Z FWD sounding) in place. The WoFS highlights the potential for heavy rain amounts upwards of 2-3 inches that may cause flash flooding issues north of the I-20 corridor and near the I-35 corridor this evening. The supercells are expected to congeal into a complex or line of thunderstorms later this evening and move southeast overnight. There is still a bit of uncertainty as to whether the line will maintain its strength as it moves towards Central Texas, but it may be on a downward trend after midnight with a threat mainly for gusty winds and small hail. Otherwise, the remainder of the region will remain cloudy as an increasing low-level jet transports moisture towards the Red River. Persistent southerly flow and overcast skies will keep Saturday mild and humid across the region. There will be low rain chances, but any showers/storms should be isolated in nature. Thunderstorms are expected to develop along the dryline across West Texas Saturday afternoon and may attempt to approach the western zones late Saturday evening. Garcia && .LONG TERM... /Issued 303 PM CDT Fri May 22 2020/ /Saturday night through Next Friday/ As advertised over the last couple days...multiple rounds of showers and storms are in the forecast least till the end of next week if not longer. There will be a flooding threat associated with this multi-day rain event. It won't rain all day, every day; but this weather pattern will support periods of heavy rain across North and Central TX. Otherwise, temperatures won't vary too much in the next 7 days as they will stay near or just above normal for late May. By Saturday evening, it appears that the convection will remain just to our west/northwest along the dry line. Some of that activity may try to reach some of our counties, but we expect a weakening trend. It is not until Sunday and Monday, where ample synoptic pattern forcing, mid-level disturbances and plenty of moisture available will trigger more widespread showers and storms. Another shot of energy will trigger a surface low / front on Tuesday that will enhance the flooding concerns as periods of heavy rain will be possible. There's still some uncertainties on the exact location of the highest QPF, but the overall rainfall totals through Tuesday will range from 3-5 inches, with isolated higher amounts. It is important to note that the extended guidance is in good agreement that our area will stay in the moisture convergence, good instability and large scale lift zone. In addition to having PWAT values in the 1.5-1.7 range. We will also have to watch for those rainfall rates, since most of the region have received over 150-200% of normal precipitation over the past 7 days. Urban, side roads, construction zones, low-lying areas, etc, will likely be the first to be see impact of flooding. Excessive runoff will also result in the flooding of creeks and streams. For the rest of the week, both GFS and ECMWF keep a closed upper level low sitting over the Lone Star state at least thru Friday, giving ample synoptic ascent for additional rounds of showers and storms. Coverage of showers and storms will depend on the upper low's location and speed. We will continue to watch the trends over the few days as these additional rounds of rain may aggravate flooding issues in the areas that receive the highest QPF totals over the next 3-4 days. Stay tuned! Sanchez && .AVIATION... /NEW/ /00Z TAFs/ The main aviation concern is the potential for thunderstorms late this evening and tonight. A few thunderstorms have developed across the northwest cornerpost this afternoon and these storms are expected to move southeast toward the Metroplex terminals after 1-2Z. There is still uncertainty as to whether this activity will arrive at Waco late tonight, but we'll continue to monitor trends and adjust in subsequent TAF issuances. Stratus clouds should return closer to daybreak Saturday, but there is a chance that the storms tonight keep the terminals VFR for most of the overnight period. Otherwise, MVFR ceilings should lift by midday Saturday and southerly winds will increase with gusts close to 20 knots possible. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 88 72 84 68 / 50 20 20 60 50 Waco 73 88 73 83 67 / 30 30 20 70 50 Paris 70 86 69 82 68 / 40 20 10 60 60 Denton 68 87 71 83 67 / 50 20 30 60 60 McKinney 70 87 71 83 68 / 40 20 20 60 60 Dallas 73 89 73 84 69 / 40 20 20 60 50 Terrell 72 87 71 84 67 / 40 20 20 70 50 Corsicana 72 87 73 83 69 / 30 20 20 70 50 Temple 73 89 73 82 67 / 20 30 20 60 50 Mineral Wells 69 88 69 82 65 / 60 20 30 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 22/26
Hazardous weather outlook, May 22, 3:03 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 303 PM CDT Fri May 22 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 303 PM CDT Fri May 22 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop near the Red River and Big County this afternoon. Large hail, damaging winds, and isolated tornadoes are possible in these regions. Shortly after developing, these storms should form into a complex that moves south and southeast with a threat for damaging winds and hail. The main threat for severe weather should remain along and north of I-20, although a damaging wind threat exists as far south as a line extending from Killeen to Waco to Canton. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible each day as an unsettled weather pattern prevails over the region. Heavy rainfall will be the greatest concern, with flooding issues arising as early as Sunday and Monday. Excessive rain may result in the flooding of creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and tonight, generally along and north of I-20.
In the hours before
Special weather statement, May 22, 7:08 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
708 PM CDT Fri May 22 2020
TXZ122-135-230045-
Van Zandt TX-Henderson TX-
708 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT AND
NORTHEASTERN HENDERSON COUNTIES UNTIL 745 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsboro, or 15 miles west of Tyler, moving north at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chandler, Van, Brownsboro and Edom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3226 9547 3225 9547 3223 9549 3222 9549
3221 9560 3249 9584 3254 9559 3248 9560
3241 9551 3239 9550 3235 9545 3233 9546
3229 9545
TIME...MOT...LOC 0007Z 170DEG 22KT 3233 9557
BarnesLocal storm report, May 22, 7:46 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL VAN 32.52N 95.64W
05/22/2020 M1.00 INCH VAN ZANDT TX PUBLIC
&&
MSSSpecial weather statement, May 22, 8:26 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
826 PM CDT Fri May 22 2020
TXZ105-107-123-230230-
Hunt TX-Hopkins TX-Rains TX-
826 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUNT...SOUTHWESTERN
HOPKINS AND RAINS COUNTIES UNTIL 930 PM CDT...
At 826 PM CDT, Doppler radar was tracking a strong thunderstorm over
East Tawakoni, or 11 miles north of Wills Point, moving north at 20
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Greenville, Sulphur Springs, West Tawakoni, Emory, East Tawakoni,
Cumby, Campbell, Point, Lone Oak and Neylandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3278 9578 3279 9588 3282 9592 3284 9593
3284 9603 3320 9607 3321 9564
TIME...MOT...LOC 0126Z 190DEG 16KT 3287 9594
StalleyLocal storm report, May 22, 8:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 6 WNW BOWIE 33.60N 97.94W
05/22/2020 M1.75 INCH MONTAGUE TX EMERGENCY MNGR
GOLF BALL SIZE HAIL AT BULLARD RD NEAR HWY
287.
&&Local storm report, May 22, 8:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
849 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 1 E BOWIE 33.56N 97.83W
05/22/2020 E2.00 INCH MONTAGUE TX EMERGENCY MNGR
2 INCH HAIL REPORTED AROUND PELHAM STREET
AND LEE STREET IN BOWIE.
&&
MASThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:08 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| May 22, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 16 min |
| May 22, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| May 22, 8:26 PM CDT | Special Weather Statement | FWD | Rains | 64 min |
| May 22, 8:27 PM CDT | Tornado Warning | FWD | Montague | 48 min |
| May 22, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 66 min |
| May 22, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 48 min |
| May 22, 9:35 PM CDT | Flash Flood Warning | FWD | Montague | 6 hr |
| May 22, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 81 min |
| May 22, 10:21 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 39 min |
| May 22, 10:48 PM CDT | Flash Flood Warning | FWD | Jack, Wise | 5 hr |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 35 min |
| May 22, 11:06 PM CDT | Areal Flood Advisory | FWD | Cooke, Denton | 3 hr |
| May 22, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| May 22, 11:26 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 64 min |
| May 22, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 63 min |
| May 22, 11:49 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 56 min |
| May 23, 12:05 AM CDT | River Flood Warning | FWD | Denton | 4 days |
| May 23, 12:10 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 80 min |
| May 23, 12:23 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 82 min |
| May 23, 12:32 AM CDT | Special Weather Statement | FWD | Collin | 58 min |
| May 23, 1:07 AM CDT | Special Weather Statement | FWD | Fannin | 23 min |
| May 23, 1:08 AM CDT | River Flood Warning | FWD | Dallas | 54 hr |
| May 23, 1:08 AM CDT | River Flood Warning | FWD | Dallas, Denton | 30 hr |
| May 23, 1:09 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 66 min |
| May 23, 1:20 AM CDT | Special Weather Statement | FWD | Fannin, Hunt, Rockwall | 25 min |
| May 23, 1:49 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Rockwall | 3 hr |
| May 23, 1:52 AM CDT | Special Weather Statement | FWD | Parker | 23 min |
| May 23, 2:11 AM CDT | Areal Flood Advisory | FWD | Denton, Jack, Palo Pinto, Parker, Tarrant, Wise | 3 hr |
| May 23, 2:28 AM CDT | Special Weather Statement | FWD | Jack, Wise | 47 min |
| May 23, 2:47 AM CDT | Special Weather Statement | FWD | Hopkins | 43 min |
| May 23, 3:29 AM CDT | Areal Flood Warning | FWD | Jack, Montague, Wise | 4 hr |
| May 23, 3:36 AM CDT | River Flood Warning | FWD | Dallas | 4 hr |
| May 23, 3:55 AM CDT | Special Weather Statement | FWD | Jack | 35 min |
| May 23, 4:16 AM CDT | River Flood Warning | FWD | Wise | 42 hr |
| May 23, 4:38 AM CDT | River Flood Warning | FWD | Jack | 4 days |
| May 23, 8:35 AM CDT | Special Weather Statement | FWD | Wise | 25 min |
| May 23, 6:24 PM CDT | River Flood Warning | FWD | Wise | 28 hr |
| May 23, 6:24 PM CDT | River Flood Warning | FWD | Wise | 11 days |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.